| Catalog Number |
7210914 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/12/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an arthroscopy, the anchor of the ultrabraid broke.The procedure was successfully completed using a smith and nephew back up device.It is unknown if there was a delay.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.This device does not provide an anchor.There are no breaks in the suture.One end is secured to the needle.The needle has no visible deficiency.Based on the condition of the product material found during visual inspection, no fracture of the implant could be confirmed.Additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the assembly process found that is required a certificate of conformance and sterilization certificate to be supplied with each shipment.An analysis of the customer provided image found the device packaging with its respective identification information.The root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that can contribute to the reported event include excessive pulling force upon stitching.Based on this investigation, the need for corrective action is not indicated.
Event or Problem Description
It was reported that during an arthroscopy, the anchor of the ultrabraid broke.The procedure was successfully completed with a delay of less than 30 minutes using a smith and nephew back up device.The back up device was used in the same bone hole so no void was left in the patient.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 b5, e1 and h6: event description, address and impact code updated.Internal complaint reference (b)(4).H11: the information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Based on new information received by the customer, it was noticed that the ultrabraid suture broke, which does not represent any risk to the patient or any medical intervention to remove it.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly, and a further report submitted outlining both the event details and our investigations performed.
Event or Problem Description
It was reported that during an arthroscopy, the ultrabraid broke.The procedure was successfully completed with a delay of less than 30 minutes using a smith and nephew back up device.The back up device was used in the same bone hole so no void was left in the patient.No further complications were reported.